MAUDE Adverse Event Report: TERUMO EUROPE N.V K-PACK II NEEDLE 27G & 30G THIN WALL; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO EUROPE N.V K-PACK II NEEDLE 27G & 30G THIN WALL; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number KN-3013RBKT
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that there was a red foreign matter was observed in the hub of the involved needle k-pack ii 30gx 1/2''-0,3x12mm-thin wall-short case.There was no harm to the patient.The event occurred pre-treatment.Additional information was received on 19nov2019.One case happened among 90,000 pieces.Additional information was received on 22nov2019.There was no delay, no impact on patient or user.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, update section h3, and to provide the completed investigation results.The actual device was initially reported to not be available; however, was received for evaluation.A correction to section d4.Unique identifier (udi)# is being provided.The incorrect udi number was inadvertently submitted on the initial report; therefore, the correct udi# is being provided.The actual sample was received for evaluation.Visual inspection revealed a red contamination was found in the hub.To identify this foreign matter, identification through ir was tried; however, it was not possible to remove the red particles from the hub.A flush test was performed.During this test the foreign matter was tried to be removed by flushing the needle with milliq water.Hereafter, the red contamination was gone and there was nothing present in the water.This means that the contamination was soluble in water and it was not embedded into the material.The batch records have been reviewed of 1810040: moulding hub- equipment (machine/mould): nn23/1944; date: (b)(6) 2018-(b)(6) 2018 and (b)(6) 2018-(b)(6) 2018.Needle assembly- date: (b)(6) 2018-(b)(6) 2018 and (b)(6) 2018-(b)(6) 2018.Packaging- equipment: kpiic; date: (b)(6) 2018-(b)(6) 2018.As part of the final inspection process, (b)(4).During none of the production steps described above, a similar defect was observed during production.No deviations or abnormalities related to your complaint were noted during production.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.If this contamination was caused by terumo, the solvent of ivf-m hp would have removed it during use.As the complaint sample was already used, it is likely that this was caused after the injection to the patient.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
K-PACK II NEEDLE 27G & 30G THIN WALL
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO EUROPE N.V
interlueuvenlaan 40
leuven, 3001
BE  3001
MDR Report Key9443400
Report Number9681413-2019-00002
Device Sequence Number2167857
Product Code FMI
UDI-Device Identifier04987350700063
UDI-Public04987350700063
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K110850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberKN-3013RBKT
Device Catalogue Number2KN3013RBKT
Device Lot Number1810040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYRINGE.